| Catalog Number |
5DSG |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/6/2023 b3: unknown, assumed first day of month that complaint was reported d4: batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a laparoscopic cholecystectomy, the tip on the grasper had broken and the screw came out.It was retrieved and a new device was used to complete the case with no patient consequences.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/15/2023.D4: batch # unk.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 5dsg device was received with the end effector broken.In addition, the rivet was returned inside aplastic bag.Although no conclusion could be reach on the cause of the reported event.The reported complaint was confirmed.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.